Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 285, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 28, 2012, 8:15 PM EDT for 5 counties in North Carolina. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2012, 8:15 PM EDT (00:15 UTC)
- Expired
- Jul 28, 2012, 9:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Granville County, NC, Halifax County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 8:29 PM EDT | TSTM WND DMG | Warrenton, NC | TREE DOWN |
| Jul 28, 8:36 PM EDT | TSTM WND DMG | 1 E Afton, NC | TREE DOWN |
| Jul 28, 8:52 PM EDT | TSTM WND DMG | 3 Nw Arcola, NC | SEVERAL TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
182
WUUS52 KRAH 290015
SVRRAH
NCC069-077-083-181-185-290115-
/O.NEW.KRAH.SV.W.0285.120729T0015Z-120729T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
WESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
VANCE COUNTY IN CENTRAL NORTH CAROLINA
WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LAKE GASTON...OR 10 MILES NORTHEAST OF
WARRENTON...MOVING EAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LAKE GASTON...
LITTLETON...
ROSEMARY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3651 7788 3651 7781 3648 7776 3648 7765
3615 7774 3614 7778 3615 7789 3619 7792
3619 7797 3618 7798 3620 7801 3608 7809
3622 7880 3627 7880 3655 7847 3655 7790
TIME...MOT...LOC 0015Z 285DEG 13KT 3650 7801
$$
BADGETT1 follow-up statement
725
WWUS52 KRAH 290050
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT SAT JUL 28 2012
NCC077-181-290059-
/O.CAN.KRAH.SV.W.0285.000000T0000Z-120729T0115Z/
GRANVILLE NC-VANCE NC-
850 PM EDT SAT JUL 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR VANCE AND GRANVILLE COUNTIES
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 220.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3651 7788 3648 7776 3648 7765 3617 7773
3617 7786 3621 7789 3620 7795 3622 7798
3620 7799 3620 7801 3611 7807 3616 7846
3617 7841 3630 7823 3655 7807 3655 7790
TIME...MOT...LOC 0049Z 285DEG 13KT 3647 7786
$$
NCC069-083-185-290115-
/O.CON.KRAH.SV.W.0285.000000T0000Z-120729T0115Z/
FRANKLIN NC-HALIFAX NC-WARREN NC-
850 PM EDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WARREN...WESTERN HALIFAX AND NORTHERN FRANKLIN COUNTIES...
AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
LITTLETON...OR 12 MILES WEST OF ROANOKE RAPIDS...MOVING EAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... AIRLIE...ROSEMARY AND
GLENVIEW.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3651 7788 3648 7776 3648 7765 3617 7773
3617 7786 3621 7789 3620 7795 3622 7798
3620 7799 3620 7801 3611 7807 3616 7846
3617 7841 3630 7823 3655 7807 3655 7790
TIME...MOT...LOC 0049Z 285DEG 13KT 3647 7786
$$
BADGETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:08 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 28, 6:08 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 608 PM EDT SAT JUL 28 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL APPROACH FROM THE NORTH AND LINGER OVER CENTRAL NORTH CAROLINA FOR THE NEXT COUPLE OF DAYS CREATING PERIODS OF UNSETTLED WEATHER. && .NEAR TERM /THROUGH SUNDAY NIGHT/... AS OF 608 PM SATURDAY... THE SEVERE THUNDERSTORM WATCH CONTINUES FOR SAMPSON AND WAYNE. HOWEVER... WE WILL LIKELY CANCEL THIS SHORTLY. THE MAIN CONVECTIVE CLUSTERS ARE CONSOLIDATING INTO A LINE EAST OF SAMPSON/WAYNE... MOVING SLOWLY EAST. UNLESS THE MASSIVE STORM OVER ONSLOW BACKBUILDS INTO SAMPSON... IT APPEARS THIS ACTIVITY WILL AFFECT AREAS TO OUR EAST. ELSEWHERE... WIDELY SCATTERED STORMS WERE DEVELOPING AND MOVING QUICKLY EAST ACROSS THE FOOTHILLS AND WESTERN PIEDMONT. THERE IS A SLIGHT CHANCE THAT A FEW OF THESE COULD ATTAIN SEVERE CHARACTERISTICS EARLY THIS EVENING. HOWEVER... WE HAVE CUT POP BACK FROM 40 TO 30 MOST AREAS AS THE BOUNDARY LAYER IS NOT AS MOIST AS IN PREVIOUS DAYS ASIDE FROM THE COASTAL PLAIN AND COASTAL AREA. UPDATED OUT SHORTLY. -BADGETT ON SUNDAY THE BASE OF THE UPPER LEVEL TROUGH WILL PARK SOMEWHERE IN THE VICINITY OF CENTRAL NORTH CAROLINA. DEPENDING ON POSITIONING COULD DETERMINE HOW FAR TO THE NORTH AND WEST CONVECTION WILL PROPAGATE SUNDAY AFTERNOON. REGARDLESS...THE THREAT FOR CONVECTION...PROBABLY EAST OF HIGHWAY 1...IS CERTAINLY THERE AS HIGHER DEWPOINTS AND MOIST SOUTHWESTERLY FLOW WILL AID THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS AFTER 18Z. AS OPPOSED TO SATURDAY...DYNAMIC TROPOPAUSE MAPS SHOW A LACK OF UPSTREAM IMPULSES TO AID THE DEVELOPMENT AND SUSTAINABILITY OF CONVECTION. THE SEA BREEZE BOUNDARY WILL LIKELY BE A BIGGER PLAYER SUNDAY AFTERNOON IN NOT ONLY INITIALIZING CONVECTION BUT HELPING IT TO SPREAD NORTH AND WEST ACROSS THE EASTERN HALF OF THE CWA. LOW LEVEL LAPSE RATES WILL BE VERY GOOD BUT THE MID-LEVEL LAPSE RATES WILL BE MORE MARGINAL. SHEAR WILL BE REDUCED...THEREFORE FACTORS COMING TOGETHER TO SUPPORT A MORE PULSE LIKE ENVIRONMENT AS OPPOSED TO THE BIT MORE LINEAR STRUCTURES WE HAVE BEEN SEEING OVER THE PAST WEEK. HIGH TEMPERATURES WILL TOP OUT IN THE LOW TO MID 90S WITH LOWS IN THE UPPER 60S TO LOW 70S. ANY FOG OR STRATUS THAT WOULD OCCUR SUNDAY NIGHT INTO MONDAY SHOULD BE CONFINED TO EASTERN SITES...AHEAD OF THE TROUGH AXIS. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 230 PM SATURDAY... THE SYNOPTIC PATTERN IN THIS PERIOD WILL BE CHARACTERIZED BY TROUGHING ALOFT OVER THE MID-ATLANTIC/CAROLINAS...ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE CENTERED OVER THE CENTRAL CONUS. GIVEN TROUGHING ALOFT IN THE PRESENCE OF A SEASONABLY MOIST/UNSTABLE AIRMASS...EXPECT ABOVE-NORMAL CHANCES FOR SHOWERS AND STORMS... PRIMARILY DURING THE AFTERNOON/EVENING HOURS. SMALL AMPLITUDE DISTURBANCES EMBEDDED WITHIN CYCLONIC FLOW ALOFT MON/TUE AND INCREASINGLY NW FLOW ALOFT TUE NIGHT WILL ALLOW ISOLD/SCT CONVECTION TO REMAIN POSSIBLE DURING THE OVERNIGHT HOURS...THOUGH THIS WILL HIGHLY DEPEND ON THE EVOLUTION OF THE AFOREMENTIONED DISTURBANCES AND THE EXTENT TO WHICH CONVECTIVE OVERTURNING OCCURS DURING THE LATE AFTERNOON AND EVENING HOURS. WILL INDICATE 40-60% CHANCES FOR SHOWERS/STORMS ON MONDAY WHEN MORE PRONOUNCED CYCLONIC FLOW ALOFT WILL BE PRESENT...40-50% ON TUE...WITH CHANCES DECREASING TO 20% AFTER MIDNIGHT. HIGHS ON BOTH MON/TUE SHOULD BE NEAR NORMAL IN THE UPPER 80S/LOWER 90S) BASED ON 1000-850 MB THICKNESSES IN VICINITY OF 1415 METERS. LOWS ALSO SHOULD BE NEAR NORMAL...69-72F. THE PRIMARY UNCERTAINTY WITH TEMPERATURES WILL BE THE TIMING/LOCATION OF CONVECTION...AND CLOUD COVER ASSOCIATED WITH CONVECTION OR THE REMNANTS THEREOF. A THREAT FOR ISOLD SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS WILL REMAIN PRESENT DURING THE MID/LATE AFTERNOON AND EVENING HOURS ON BOTH MONDAY AND TUESDAY. -VINCENT && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 230 PM SATURDAY... THE SYNOPTIC PATTERN OVER THE CAROLINAS AND MID-ATLANTIC WED-SAT WILL BE CHARACTERIZED INITIALLY (WED/THU) BY NW FLOW ALOFT... TRANSITIONING (FRI/SAT) TO BROAD CYCLONIC FLOW ALOFT ON THE EASTERN PERIPHERY OF A WEAKENING UPPER LEVEL RIDGE OVER THE CENTRAL CONUS. PRECIPITATION CHANCES...I.E. THE TIMING/LOCATION/COVERAGE OF CONVECTION...WILL BE HIGHLY DEPENDENT ON THE EVOLUTION OF SMALL AMPLITUDE DISTURBANCES PROGRESSING SOUTHEAST FROM THE UPPER MIDWEST/CENTRAL MS RIVER VALLEY INTO THE MID-ATLANTIC AND CAROLINAS. DUE TO NW/CYCLONIC FLOW ALOFT IN THE PRESENCE OF A SEASONABLY MOIST/UNSTABLE AIRMASS...WILL INDICATE CHANCES FOR SHOWERS/STORMS SLIGHTLY ABOVE CLIMATOLOGY IN THE 30-40% RANGE...WITH A SLIGHT CHANCE (20%) PERSISTING DURING THE OVERNIGHT HOURS. TEMPERATURES WILL PRIMARILY DEPEND ON THE EVOLUTION OF CONVECTION AND ASSOCIATED CLOUD COVER...WITH 1000-850 MB THICKNESSES SUGGESTING HIGHS AND LOWS NEAR NORMAL...IN THE UPPER 80S TO LOWER 90S AND UPPER 60S TO LOWER 70S EACH DAY. -VINCENT && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 130 PM SATURDAY... 24 HOUR TAF PERIOD:THIS AFTERNOON A LEE TROUGH SET UP JUST EAST OF THE MOUNTAINS WILL HELP THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS EAST OF THE MOUNTAINS WHICH WILL PROGRESS EASTWARD ACROSS THE AREA. WILL COVER CONVECTION WITH TEMPO GROUPS IN THE TRIAD FROM 20 TO 23Z...KRDU AND KRWI FROM 22Z TO 02Z SUNDAY AND KFAY FROM 23Z TO 03Z SUNDAY. THERE IS A SLIGHT CHANCE FOR SEVERE STORMS WITH DAMAGING WINDS BEING THE MOST LIKELY CULPRIT. OTHERWISE VFR CONDITIONS ARE EXPECTED WITH MAINLY LIGHT SOUTHWESTERLY WINDS AND NO SIGNIFICANT CEILINGS. OVERNIGHT...ESPECIALLY IN THE EAST EXPECT SOME FOG OR LOW STRATUS BETWEEN 9 AND 12Z. NOT EXPECTING A BIG FOG EVENT AS VISIBILITIES SHOULD ONLY DROP NEAR 5 SM AT MOST LOCATIONS WITH KRWI POSSIBLY A LITTLE BIT LOWER. FOG OR LOW STRATUS COULD BE AIDED IN THESE LOCATIONS IF PRIOR CONVECTION MATERIALIZES WILL LEAVE MENTION OUT OF THE TAFS FOR THE TRIAD AT THIS TIME. AS AN UPPER LEVEL TROUGH PARKS OVER THE AREA ON SUNDAY EXPECT WINDS IN THE TRIAD TO SHIFT TO A NORTHERLY OR EVEN NORTHEASTERLY DIRECTION ON SUNDAY. OTHER SITES SHOULD REMAIN SOUTHWESTERLY AT 5-10 KNOTS WITH NO SIGNIFICANT GUSTS. LONG TERM: DIURNAL SHOWERS AND THUNDERSTORMS WILL BE THE MAIN THREAT FOR THE UPCOMING WEEK WITH MONDAY AND TUESDAY POSSIBLY BEING MORE ROBUST...ESPECIALLY AT EASTERN SITES. CONFIDENCE IN TIMING AND LOCATION OF CONVECTION IS LOW IN THE LONG TERM AND THERE MAY BE SOME PERIOD OF ADVERSE AVIATION CONDITIONS...BUT FOR THE MOST PART VFR CONDITIONS ARE EXPECTED. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ELLIS NEAR TERM...BADGETT/ELLIS SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...ELLIS
Hazardous weather outlook, Jul 28, 3:32 PM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 332 PM EDT SAT JUL 28 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-291945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 332 PM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS...WITH A PRIMARY THREAT OF WIND GUSTS UP TO 60 MPH...WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME LOCALLY STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON...MOSTLY EAST OF HIGHWAY 1 WITH A PRIMARY THREAT OF STRAIGHT LINE WINDS.
In the hours before
Special weather statement, Jul 28, 7:00 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT SAT JUL 28 2012
NCZ039-040-290000-
CHATHAM-RANDOLPH-
700 PM EDT SAT JUL 28 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS CENTRAL RANDOLPH COUNTY...
AT 700 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ULAH...OR ABOUT 5 MILES SOUTHWEST OF ASHEBORO...MOVING EAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ASHEBORO...
COLERIDGE...HARPERS CROSSROADS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3576 7999 3573 7928 3553 7932 3551 7971
3551 8002
TIME...MOT...LOC 2300Z 285DEG 19KT 3564 7980
BADGETTSpecial weather statement, Jul 28, 7:10 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT SAT JUL 28 2012
NCZ021-022-038-039-290000-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
710 PM EDT SAT JUL 28 2012
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
DAVIDSON... FORSYTH... AND GUILFORD COUNTIES THROUGH 800 PM...
STRONG THUNDERSTORMS WERE LOCATED 5 MILES WEST OF LINWOOD IN WESTERN
DAVIDSON COUNTY... 3 MILES NORTH OF LEXINGTON IN NORTHEAST DAVIDSON
COUNTY... AND FROM NEAR PFAFFTOWN TO STANLEYVILLE IN NORTHWEST
FORSYTH COUNTY AT 705 PM.
THESE STORMS WERE MOVING EAST AT 30 MPH
AND WILL AFFECT THE NORTHERN PART OF HIGH ROCK LAKE... LEXINGTON...
LINWOOD... THOMASVILLE... PFAFFTOWN... AND RURAL HALL THROUGH 800
PM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3612 8050 3614 8044 3626 8046 3625 7966
3625 7965 3592 8004 3551 8006 3550 8018
3558 8021 3568 8034 3571 8033 3573 8045
3579 8048 3584 8049 3585 8039 3589 8042
3589 8037 3602 8042 3606 8047 3605 8051
TIME...MOT...LOC 2305Z 287DEG 26KT 3580 8016
BADGETTLocal storm report, Jul 28, 7:58 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG 2 SSW ASHEBORO 35.69N 79.83W
07/28/2012 RANDOLPH NC 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER RAH1200763
SECLocal storm report, Jul 28, 7:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG 1 WNW FRANKLINVILLE 35.75N 79.71W
07/28/2012 RANDOLPH NC 911 CALL CENTER
TREE AND POWER LINES DOWN
&&
EVENT NUMBER RAH1200764
SECLocal storm report, Jul 28, 8:03 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 3 SSW ASHEBORO 35.69N 79.84W
07/28/2012 RANDOLPH NC 911 CALL CENTER
POWER LINES DOWN
&&
EVENT NUMBER RAH1200765
SECLocal storm report, Jul 28, 8:13 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
813 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG 5 W KERR LAKE 36.53N 78.69W
07/28/2012 GRANVILLE NC 911 CALL CENTER
SEVERAL TREES DOWN IN THE AREA NEAR GRASSY CREEK
VIRGILINA ROAD
&&
EVENT NUMBER RAH1200766
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:20 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Randolph | 55 min |
| Jul 28, 8:38 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 50 min |
| Jul 28, 8:43 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 62 min |
| Jul 28, 9:11 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 64 min |
| Jul 28, 9:17 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 58 min |
| Jul 28, 9:23 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Vance, Wake and 1 more | 52 min |
| Jul 28, 9:30 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Orange, Wake | 3 hr |
| Jul 28, 9:47 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 58 min |
| Jul 28, 10:29 PM EDT | Special Weather Statement | RAH | Edgecombe, Wayne, Wilson | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.